Computational and Mathematical Methods in Medicine

Computational and Mathematical Methods in Medicine / 1997 / Article

Open Access

Volume 1 |Article ID 697276 |

Malcolm I. G. Bloor, Michael J. Wilson, "A Mathematical Model of a Micrometastasis", Computational and Mathematical Methods in Medicine, vol. 1, Article ID 697276, 16 pages, 1997.

A Mathematical Model of a Micrometastasis

Received10 Dec 1996


Experimental evidence indicates that tumour metastases can exist for long periods in a dormant state, with cell proliferation balancing cell death. However, this balance can be upset, by removing the primary tumour for instance, which causes the metastasis to grow, or by adminstering a substances inhabiting angiogenesis which causes the metastasis toi regress. A mathematical model is presented for the growth of a tumour metastasis, which by postulating the possibility of a local imbalance between cell proliferation and cell death though apoptosis, is able to explain some of these observations. A prediction of the model is that at any position within the metastasis there will be a radial movement of cells, even in the document state.

Copyright © 1997 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Related articles

No related content is available yet for this article.
 PDF Download Citation Citation
 Order printed copiesOrder

Article of the Year Award: Outstanding research contributions of 2021, as selected by our Chief Editors. Read the winning articles.